Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I use to take a multivitamin, b complex, and other supplements and vitamins. I got really bad cystic acne all over my face after going on birth control. I don't know if it was the vitamins, BC, or soemthing else entirely, but I stopped taking everything, including vitamins and birth control. I'm now only taking Doxycycline and SAM-e. I feel great since stopping birth control and I really like the SAM-e. It's recommended that you take a good B complex with SAM-e and I'd like to take one anyway. I started taking one (made by Wild Harvest - Shaw's Brand) and less than a week later I got several huge, painful nodules on my chin and around my mouth and cheek. My skin was clear before taking the B complex. I've since stopped again and the spots are healing and I haven't broken out otherwise. I feel like it COULD be something else that caused the acne, but looking back I'm fairly certain that whenever I take B vitamins I suffer a massive breakout. Does anyone else have this problem? Here is what's in the B Complex:

Vitamin C, Thiamin, Riboflavin, Niacin, Folic Acid, B6, B12, Biotin, Pantothenic Acid, Calcium, Magnisium, Chromium, Choline, Inositol, PABA, Passion Flower, Skullcap, Valerian Root.

Can anyone recommend a B Complex that has not aggravated their hormones or otherwise acne-prone skin?

Thanks so much

xo

Share this post


Link to post
Share on other sites

i've had the exact same thing happen everytime i try either a multi-vitamin (with b) or a b-complex. and once i stop supplementing with b-vitamins my acne very quickly improves.

i don't know which b-vitamin it is exactly that causes acne for me -- b-12 i've read might be it. in any case, it kind of sucks because the other benefits of a b-complex supplement are really nice.

Share this post


Link to post
Share on other sites

I'm a vegetarian and I also suffer from moderate depression so a B Complex would be good for me; but low and behold, everytime I take a multi or a b complex I get raging nodular acne that takes weeks to start to go away. (i'm even taking doxy, and otherwise my skin is clear).

the good news is I'm taking SAM-e complete for stress/depression and it works really well. better than anything prescription or otherwise i've tried (beyond exercise, diet, meditation)

And NO BREAKOUTS!

Share this post


Link to post
Share on other sites

stay away from the synthetic b-vitamin supplements. go for brewer's yeast or some other nutritional yeast to get your b-vitamin fix.

The Passion Flower, Skullcap, and Valerian Root might be contraindicated for those taking SAM-e. By the way, what are the "other ingredients" in that Wild Harvest brand?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×